Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 8, 2019, 7:21 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 8, 2019, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
912
WWUS84 KMEG 090021
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Mon Apr 8 2019
MSZ023-024-090100-
Monroe MS-Chickasaw MS-
721 PM CDT Mon Apr 8 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Monroe County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 721 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles southeast of
Prairie, or 7 miles north of West Point, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Monroe and Chickasaw Counties should monitor this storm
closely.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3374 8914 3407 8914 3409 8821
3375 8825 3374 8833 3372 8833 3368 8837
3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 0021Z 217DEG 46KT 3371 8860
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 6:42 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 8, 6:42 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 642 PM CDT Mon Apr 8 2019 .DISCUSSION... Updated for 00Z Aviation Discussion. && .PREV DISCUSSION... /issued 338 PM CDT Mon Apr 8 2019/ DISCUSSION... Midafternoon GOES water vapor imagery showed an upper low over the Sabine River valley. A midlevel dry slot was lifting north through the northern two-thirds of MS. SPC mesoanalysis page estimated 1000 J/kg of MLCAPE over central MS, dropping to 500 J/kg over north MS. A few strong strong to severe storms may move into north MS from the south through midevening, if the upstream airmass to the south can recover from earlier showers. If that doesn't happen, thunderstorm chances will fade quickly over northeast MS. Overnight, the favorable upper jet position shifts east. Fair and mild weather will prevail over the Midsouth Tuesday and Wednesday, under upper ridging. By Wednesday evening, diffluent southwesterly flow aloft will drive strong low level warm advection, and perhaps wind advisory level wind speeds on Thursday NAM depicts 60-65 KT 925mb jet over east AR 12Z Thursday. Some of this stronger wind will likely mix down to the ground following sunrise. These strong winds will be driven by another impressively deep upper level low moving through the central plains. Medium range model solutions point toward a surface low of 979mb to 982mb tracking across KS early Thursday morning. A surface cold front will approach the Midsouth Thursday afternoon, near the eastern edge of dry slot, a region of steep isentropic downglide. This strongly forced front cold front will lift through the Midsouth Thursday evening, overspread by a 125 KT 250mb jet. Strong dynamics aside, moisture and stability remain somewhat in question. Storms should be rather high-based, mainly in the vicinity of the front. Cell movement is depicted by NAM Bufr soundings to average 55 KT, only about 10 degrees off of frontal orientation. Following the passage of the deep upper low into the Great Lakes Thursday night, attention turns to a digging southern branch upper low that will lift from NM Saturday morning to southern MO by Sunday morning. This system would present a threat of severe storms south of I-40 if sufficient instability can build in advance of a negatively-tilted lead shortwave, and 1000mb surface low track across north MS. Much time between now and then, model agreement notwithstanding. But a system to keep a close eye on. PWB && .AVIATION... 00Z TAF Set Upper level low will track to the south of the sites...with MVFR conditions still expected to impact MKL and TUP overnight. In addition thunderstorms will threaten the TUP vicinity before midnight. Latter half of the period expect VFR weather...though low VFR cigs will remain near TUP. North/Northeast winds of 4-9kts will increase slightly with gusts after sunrise at TUP...MKL and MEM. Winds diminishing at the end of the period. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 8, 12:07 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1207 PM CDT Mon Apr 8 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1207 PM CDT Mon Apr 8 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight chance for severe thunderstorms over northeast Mississippi late this afternoon and evening, mainly south of a Charleston to Tupelo to Fulton line. Primary severe weather threats include strong winds and heavy rainfall sufficient to produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe thunderstorms will be possible Thursday. Windy conditions on Thursday may require a Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today over northeast Mississippi. PWB
In the hours before
Local storm report, Apr 8, 4:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT MON APR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 SW HORSESHOE LAKE 34.88N 90.34W
04/06/2019 CRITTENDEN AR NWS EMPLOYEE
REPORT OF TREES DOWN ACROSS ROAD.
&&
SGWLocal storm report, Apr 8, 4:12 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT MON APR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 SE HORSESHOE LAKE 34.90N 90.30W
04/06/2019 CRITTENDEN AR NWS EMPLOYEE
REPORT OF A TREE DOWN AND SOME METAL ROOFING PEELED
BACK ON BARN.
&&
SGWSpecial weather statement, Apr 8, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Mon Apr 8 2019
MSZ023-024-090100-
Monroe MS-Chickasaw MS-
721 PM CDT Mon Apr 8 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Monroe County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 721 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles southeast of
Prairie, or 7 miles north of West Point, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Monroe and Chickasaw Counties should monitor this storm
closely.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3374 8914 3407 8914 3409 8821
3375 8825 3374 8833 3372 8833 3368 8837
3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 0021Z 217DEG 46KT 3371 8860The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:46 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 29 min |
| Apr 8, 8:14 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Apr 9, 5:00 AM CDT | Dense Fog Advisory | MEG | Benton, Carroll, Crockett, Decatur, Dyer, Gibson and 9 more | 5 hr |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.